You can ask your physician if the amount of this bacteria is enough to be the cause of the irritation and itching. If it is, antibiotics can be prescribed to treat this, although sometimes the use of these may trigger a yeast infection (sigh; seems like a no win situation at times).
When you were on these birth control pills, they controlled when you bled, not your own body. It is not unusual that once you go off them, it can take several months (or longer) for a normal menstrual schedule to return. For some women this can take as long as a year (this is unusual).
You can discuss this with your physician who might try some medication to begin the menstruation.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.